MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD48A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician was implanting a gore® cardioform asd occluder to close an atrial septal defect (asd).The asd measured 27mm on fluoroscopy and had a deficient retroaortic and superior rim.A 14fr sheath was advanced to the opening of the right atrium.The device was deployed twice, but each time the left disc pulled through the defect.The device was removed, re-flushed and the catheter tip was reshaped to try to get a better angle.The device was advanced again to the defect but after 3 more attempts with the left disc prolapsing, the physician chose to abort the case.A pericardial effusion was noted.The patient¿s pressures dropped and a pericardiocentesis was performed.The patient went into cardiac arrest and was stabilized.The patient was taken to surgery to find and repair the perforation and close the asd.A hole in the roof of the left atrium was noted during surgery.Update: patient was doing well post surgery.
 
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use includes but is not limited to the following potential device or procedure-related adverse events associated with the use of the occluder: significant pleural or pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17713331
Report Number2017233-2023-04259
Device Sequence Number11321764
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/08/2023
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient Weight57 KG